Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 4, 2024, 1:22 AM MDT for 5 counties in New Mexico. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2024, 1:22 AM MDT (07:22 UTC)
- Expired
- Oct 4, 2024, 6:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4611 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS75 KABQ 040722 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 122 AM MDT Fri Oct 4 2024 NMZ219-041200- /O.NEW.KABQ.WI.Y.0040.241004T0722Z-241004T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 122 AM MDT Fri Oct 4 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WHAT...East winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 AM MDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...The strongest winds are expected below Tijeras Canyon in central and southern Albuquerque and the Isleta Pueblo, as well as from Placitas to Bernalillo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north-to-south oriented roads like I-25 and Tramway Boulevard in eastern Albuquerque. Use extra caution. && $$ 44
1 follow-up statement
283 WWUS75 KABQ 041138 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 538 AM MDT Fri Oct 4 2024 NMZ219-041245- /O.EXP.KABQ.WI.Y.0040.000000T0000Z-241004T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 538 AM MDT Fri Oct 4 2024 ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Winds will continue to decrease, therefore the Wind Advisory will be allowed to expire. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 3, 11:49 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 3, 11:49 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1149 PM MDT Thu Oct 3 2024 ...New AVIATION... .SYNOPSIS... Issued at 334 PM MDT Thu Oct 3 2024 The hot and dry theme continues with some locales seeing near record temperatures, while most of New Mexico will have temperatures 10 to 15 degrees above normal. A couple of cool backdoor fronts this weekend will lower temps just a tad over the eastern plains and an increase in easterly winds immediately behind the fronts is to be expected. Overall, dry conditions will persist for most of the area but some virga and slight sprinkles are possible near the high terrain early next week. && .SHORT TERM... (This evening through Friday night) Issued at 334 PM MDT Thu Oct 3 2024 The 12Z upper air analysis showed the upper high over SoCal and is forecast to move east across the Desert SW tonight, then park it over NM Friday. At the same time, a weak backdoor cold front will slide southwest across eastern NM and into central areas overnight into Friday morning. The front will result in a gusty east canyon wind into the Rio Grande and Upper Tularosa Valleys overnight, with peak wind gusts at KABQ forecast between 30-40mph. The front will provide 5-10 degrees of cooling across eastern NM Friday, bringing high temperatures down to within a few degrees above normal. Elsewhere, another unusually warm day is forecast, with high temperatures an average 10 degrees above normal and approaching daily records at a few locales. && .LONG TERM... (Saturday through Wednesday) Issued at 334 PM MDT Thu Oct 3 2024 Ridge pattern looks to continue for the foreseeable future, so a continuation of fairly benign weather is to be expected. Sounding climatology indicates that near record 500mb heights will be present with the anomalously strong high pressure center situated firmly over the desert southwest. This will contribute to another round of near record temperatures for much of central and western New Mexico over the weekend. On Sunday, a weak backdoor 'cool' front will push through eastern New Mexico and bring a slight decrease in temperatures for the eastern plains and northern mountains. Current guidance suggests that this front will not be as strong as the front passing through earlier on Thursday night, so while we may see some gusts in eastern NM, an east canyon wind is not really expected for Albuquerque with this frontal passage. Upper level cumulus is expected to form over the high terrain in northern and western New Mexico, but drier lower levels should only allow for virga and slight sprinkles to form in the afternoon hours. The increased cloud cover over the western areas may keep temperatures from reaching records on Sunday afternoon for western NM. With continued ridging, above normal temperatures will continue. Guidance suggests some more widespread virga over the western and northern mountains on Wednesday and Thursday, so increased pops and cloud cover just a tad. && .AVIATION... (06Z TAFS) Issued at 1140 PM MDT Thu Oct 3 2024 VFR conditions are forecast for the next 24 hours. A strong gap wind will continue the impact the Albuquerque area for the remainder of the night with gusts reaching 35 KT most consistently in the predawn hours. && .FIRE WEATHER... Issued at 334 PM MDT Thu Oct 3 2024 Critical fire weather conditions are not forecast through at least the next seven days as an upper high moves over NM and holds for the foreseeable future. The result will be a void of wetting rain chances, mostly light winds, relatively dry conditions and above to well above normal temperatures. The driest conditions will be across western NM, where minimum humidity will exceed critical threshold through the weekend and into early next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 46 87 46 86 / 0 0 0 0 Dulce........................... 37 82 39 81 / 0 0 0 5 Cuba............................ 41 79 45 82 / 0 0 0 5 Gallup.......................... 35 86 38 85 / 0 0 0 5 El Morro........................ 42 81 45 81 / 0 0 0 10 Grants.......................... 39 83 39 85 / 0 0 0 10 Quemado......................... 43 83 44 82 / 0 0 0 10 Magdalena....................... 51 81 52 82 / 0 0 0 5 Datil........................... 45 80 45 81 / 0 0 0 10 Reserve......................... 43 87 42 87 / 0 0 0 5 Glenwood........................ 54 90 53 90 / 0 0 0 5 Chama........................... 40 76 40 75 / 0 0 0 5 Los Alamos...................... 53 77 53 78 / 0 0 0 5 Pecos........................... 47 77 47 81 / 0 0 0 5 Cerro/Questa.................... 42 76 43 76 / 0 0 0 10 Red River....................... 38 67 40 70 / 0 0 0 10 Angel Fire...................... 24 72 29 74 / 0 0 0 10 Taos............................ 38 79 39 80 / 0 0 0 5 Mora............................ 43 75 43 78 / 0 0 0 5 Espanola........................ 47 85 48 86 / 0 0 0 5 Santa Fe........................ 51 78 51 80 / 0 0 0 5 Santa Fe Airport................ 48 82 48 84 / 0 0 0 5 Albuquerque Foothills........... 59 84 58 83 / 0 0 0 5 Albuquerque Heights............. 57 85 55 85 / 0 0 0 5 Albuquerque Valley.............. 53 87 52 87 / 0 0 0 5 Albuquerque West Mesa........... 56 85 54 86 / 0 0 0 5 Belen........................... 48 87 49 88 / 0 0 0 5 Bernalillo...................... 55 87 52 88 / 0 0 0 5 Bosque Farms.................... 48 87 48 87 / 0 0 0 5 Corrales........................ 53 87 51 87 / 0 0 0 5 Los Lunas....................... 49 87 48 87 / 0 0 0 5 Placitas........................ 55 84 54 85 / 0 0 0 5 Rio Rancho...................... 55 85 54 86 / 0 0 0 5 Socorro......................... 54 89 57 91 / 0 0 0 5 Sandia Park/Cedar Crest......... 51 78 52 80 / 0 0 0 10 Tijeras......................... 52 80 53 82 / 0 0 0 5 Edgewood........................ 48 80 48 82 / 0 0 0 5 Moriarty/Estancia............... 44 81 41 84 / 0 0 0 5 Clines Corners.................. 46 74 47 80 / 0 0 0 5 Mountainair..................... 48 81 49 83 / 0 0 0 10 Gran Quivira.................... 47 81 47 83 / 0 0 0 5 Carrizozo....................... 54 84 54 83 / 0 0 0 0 Ruidoso......................... 49 74 48 78 / 0 0 0 0 Capulin......................... 42 75 48 82 / 0 0 0 5 Raton........................... 39 79 43 86 / 0 0 0 5 Springer........................ 40 80 43 87 / 0 0 0 5 Las Vegas....................... 43 75 46 82 / 0 0 0 5 Clayton......................... 47 78 56 90 / 0 0 0 0 Roy............................. 45 75 51 85 / 0 0 0 5 Conchas......................... 50 82 52 92 / 0 0 0 5 Santa Rosa...................... 49 80 52 87 / 0 0 0 5 Tucumcari....................... 51 81 52 90 / 0 0 0 0 Clovis.......................... 53 85 55 90 / 0 0 0 0 Portales........................ 52 86 54 89 / 0 0 0 0 Fort Sumner..................... 53 84 52 89 / 0 0 0 0 Roswell......................... 57 88 57 92 / 0 0 0 0 Picacho......................... 53 81 53 86 / 0 0 0 0 Elk............................. 50 79 49 82 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...11 LONG TERM....25 AVIATION...44
Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.